MAUDE Adverse Event Report: INTEGRA LIFESCIENCES (IRELAND) LTD. CUSA EXCEL 23KHZ STRAIGHT HANDPIECE; ULTRASONIC SURGICAL PRODUCTS

INTEGRA LIFESCIENCES (IRELAND) LTD. CUSA EXCEL 23KHZ STRAIGHT HANDPIECE; ULTRASONIC SURGICAL PRODUCTS
Catalog Number C2600
Medical Device Problem Code Vibration (1674)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
An authorized distributor reported that the cusa excel 23khz straight handpiece (c2600) emitted a vibration alert during a case.There was no impact to the patient, but increased surgery time of longer than 30 minutes was reported.Final user: (b)(6) hospital.
 
Additional Manufacturer Narrative
The cusa excel 23khz straight handpiece (c2600) was returned for evaluation: device history record (dhr) : the dhr was reviewed and no anomalies that could be associated with the complaint incident was observed.Failure analysis: the evaluation of the unit confirmed the complaint: several cable wires are broken where they were soldered to the coliform and need to be re-soldered.This was the cause of the vibration alarm.The housing and all o-rings of the coil form need to be exchanged.The calibration and the final test according to the manufacturer's specification must be performed.Root cause: the likely root cause is wear and tear after 5 years in the field, and also there may have been stress on the solder joint when housing was replaced in 2022.No further investigation is required based on the acceptability of risk and no adverse trends were identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.

Brand Name
CUSA EXCEL 23KHZ STRAIGHT HANDPIECE
Common Device Name
ULTRASONIC SURGICAL PRODUCTS
Manufacturer (Section D)
INTEGRA LIFESCIENCES (IRELAND) LTD.
sragh tullamore, co. offaly
EI 
Manufacturer (Section G)
INTEGRA LIFESCIENCES (IRELAND) LTD.
sragh tullamore, co. offaly
EI  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key19279376
Report Number3006697299-2024-00056
Device Sequence Number6336182
Product Code LFL
UDI-Device Identifier10381780039419
UDI-Public10381780039419
Combination Product (Y/N)N
PMA/510(K) Number
K141674
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC2600
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2024
Supplement Date Received by Manufacturer09/05/2024
Initial Report FDA Received Date05/09/2024
Supplement Report FDA Received Date09/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/19/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown